Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 14, NWS Milwaukee, WI

September 4, 2023Ozaukee County, Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 4, 2023, 2:20 PM CDT for Ozaukee County, Sheboygan County, Wisconsin. It took effect at Sep 5, 2023, 1:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2023, 2:20 PM CDT (19:20 UTC)
In effect from
Sep 5, 2023, 1:00 PM CDT
Expired
Sep 6, 2023, 2:55 AM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

Counties Ozaukee County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 89 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WHUS43 KMKX 041920
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
220 PM CDT Mon Sep 4 2023

WIZ052-060-050330-
/O.NEW.KMKX.BH.S.0014.230905T1800Z-230906T1500Z/
Sheboygan-Ozaukee-
220 PM CDT Mon Sep 4 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     South Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
6 follow-up statements
779 
WHUS43 KMKX 050135
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
835 PM CDT Mon Sep 4 2023

WIZ052-060-051745-
/O.CON.KMKX.BH.S.0014.230905T1800Z-230906T1500Z/
Sheboygan-Ozaukee-
835 PM CDT Mon Sep 4 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     South Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
888 
WHUS43 KMKX 050758
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
258 AM CDT Tue Sep 5 2023

WIZ052-060-051600-
/O.CON.KMKX.BH.S.0014.230905T1800Z-230906T1500Z/
Sheboygan-Ozaukee-
258 AM CDT Tue Sep 5 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 1 PM CDT this afternoon through Wednesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     South Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
172 
WHUS43 KMKX 051429
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
929 AM CDT Tue Sep 5 2023

WIZ052-060-052230-
/O.CON.KMKX.BH.S.0014.230905T1800Z-230906T1500Z/
Sheboygan-Ozaukee-
929 AM CDT Tue Sep 5 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 1 PM CDT this afternoon through Wednesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     South Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
684 
WHUS43 KMKX 051934
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
234 PM CDT Tue Sep 5 2023

WIZ052-060-060345-
/O.CON.KMKX.BH.S.0014.000000T0000Z-230906T1500Z/
Sheboygan-Ozaukee-
234 PM CDT Tue Sep 5 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

	 General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     South Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
672 
WHUS43 KMKX 052354 AAA
CFWMKX

Lakeshore Hazard Message...UPDATED
National Weather Service Milwaukee/Sullivan WI
654 PM CDT Tue Sep 5 2023

WIZ052-060-060900-
/O.EXT.KMKX.BH.S.0014.000000T0000Z-230906T0900Z/
Sheboygan-Ozaukee-
654 PM CDT Tue Sep 5 2023

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT
WEDNESDAY...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

	 General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     South Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

MRC
183 
WHUS43 KMKX 060755
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
255 AM CDT Wed Sep 6 2023

WIZ052-060-060900-
/O.CAN.KMKX.BH.S.0014.000000T0000Z-230906T0900Z/
Sheboygan-Ozaukee-
255 AM CDT Wed Sep 6 2023

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves have subsided below 4 feet early this morning and have 
opted to cancel the Beach Hazard Statement early. However, can 
still see hazardous rip currents through daybreak, especially near
area piers or breakwalls. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 10:12 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Sep 4, 10:12 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1012 AM CDT Mon Sep 4 2023

.UPDATE...
(Issued 1008 AM CDT Mon Sep 4 2023)

No major changes to the going forecast except for a slight change
in the forecasted dew points for this afternoon. Expect hot and
humid conditions today with daytime highs in the 90s and heat
indices fairly close to the air temperatures.

CMiller

&&

.SHORT TERM...
(Issued 313 AM CDT Mon Sep 4 2023)

Today through Tuesday:

The heat and dry conditions continue for today and Tuesday with
highs in the 90s. Closer to the lakeshore temperatures may only
remain in the 80s. It will however feel a little more humid with
dew points increasing into the 60s and to around 70 on Tuesday.
This will result in heat index values slightly above air
temperatures. At this time not expecting any headlines, but will
need to monitor heat index values for Tuesday as we could get
close to advisory levels west of Madison. Stay hydrated and make
sure to take breaks in the shade or AC if you have any outdoor
plans.

Today there is a moderate swim risk at Lake Michigan beaches in
Sheboygan and Ozaukee counties. Use caution, stay away from
dangerous areas like piers, breakwalls, and river outlets. Make
sure to have a flotation device.

Tuesday a high swim risk is expected at Lake Michigan beaches in
Sheboygan and Ozaukee counties. A high swim risk means life-
threatening waves and currents are expected. Stay out of the water
and stay away from dangerous areas like piers and breakwalls.
Moderate swim risk conditions are also expected for Lake Michigan
beaches in Milwaukee and Racine counties on Tuesday.

Elevated fire weather concerns continue for Sauk, Columbia,
Marquette, and Green Lake counties. Check out the Fire Weather
section below for more information.

RAH

&&

.LONG TERM...
(Issued 313 AM CDT Mon Sep 4 2023)

Tuesday night through Sunday:

An upper level trough advects into the area Tuesday evening into
Wednesday. The main band of positive vorticity advection looks to
move through Tuesday night along with the low level jet. With the
lift, increased moisture, and instability in place, scattered
showers and storms will be possible (30-50%). Looking at soundings
and the shear profile there could be some stronger storms that
produce gusty winds and hail. We'll have to monitor this potential
as we get closer. If storms move in late Tuesday night then the
threat for these stronger storms would be reduced.

Lingering showers and storms will be possible (20-40%) Wednesday
as the upper level low lingers with positive vorticity advection
providing lift along with the surface front that is expected to
move through Wednesday afternoon. Behind the front cooler and
drier conditions move in for the remainder of the week with highs
in the 60s and 70s.

RAH

&&

.AVIATION...
(Issued 1009 AM CDT Mon Sep 4 2023)

VFR conditions will persist today amid mostly clear skies and
persistent subsidence. Expect southwesterly breezes between 15 and
20 knots this afternoon becoming more southerly and easing a bit
this evening.

CMiller

&&

.MARINE...
(Issued 313 AM CDT Mon Sep 4 2023)

Southwest to south winds continue with gusts around 20 knots over
the open waters. Winds increase Tuesday ahead of a low pressure
system that will work its way into the area Tuesday night into
Wednesday. Gusts around 25 knots are expected with the southerly
winds. A Small Craft Advisory may be needed for areas north of
Port Washington Tuesday afternoon. Winds then turn to the
northwest Wednesday night behind the low and continue through the
rest of the work week.

RAH

&&

.FIRE WEATHER...
(Issued 1012 AM CDT Mon Sep 4 2023)

Today minimum relative humidity values will be around 30 for
Sauk, Columbia, Green Lake, and Marquette counties. These values
paired with hot temperatures, southwest winds gusting to around 20
mph, and dry fuels will result in elevated fire weather
conditions. Under these conditions, fires will easily start. A
Special Weather Statement has been issued for these areas.

Visit the Wisconsin DNR website at https://apps.dnr.wi.gov/wisburn/#/
and click on the appropriate county to view current burning restrictions.

RAH

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 4, 2:17 PM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
217 PM CDT Mon Sep 4 2023

WIZ046-047-051-052-056>060-062>072-051930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
217 PM CDT Mon Sep 4 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Elevated fire weather conditions will continue into the early
evening for Marquette, Green Lake, Sauk, and Columbia counties.
Fires will start easily.

A moderate swim risk is expected into this evening at Lake
Michigan beaches in Ozaukee and Sheboygan counties.

Hot temperatures continue this afternoon with highs in the low to
mid 90s.

The Wisconsin Department of Natural Resources has issued and Air
Quality Advisory for ozone for the counties along Lake Michigan
until 11 PM CDT this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Tuesday highs will be in the low to mid 90s with heat index values
in the mid to upper 90s.

A high swim risk will is likely Tuesday for the Sheboygan and
Ozaukee County beaches with a moderate swim risk for Milwaukee and
Racine County beaches. A Beach Hazard Statement will run from 1PM
Tuesday to 10AM Wednesday.

There are chances for thunderstorms Tuesday evening into
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-051930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
217 PM CDT Mon Sep 4 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Winds and waves will reach Small Craft Advisory criteria Tuesday
north of Port Washington.

There are chances for thunderstorms Tuesday night into Wednesday
night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-051930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
217 PM CDT Mon Sep 4 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There are chances for thunderstorms Tuesday night into Wednesday
night.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 2:23 PM CDTSmall Craft AdvisoryMKX36 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.